Alert archive / South Carolina / Wind Advisories in 2007
Wind Advisory 4, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Apr 16, 2007, 2:42 AM EDT for 6 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Apr 16, 2007, 9:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 2:42 AM EDT (06:42 UTC)
- In effect from
- Apr 16, 2007, 9:00 AM EDT
- Expired
- Apr 16, 2007, 6:13 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 160642 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 242 AM EDT MON APR 16 2007 ...STRONG WINDS EXPECTED TODAY... .STRONG WINDS WILL CONTINUE TODAY AS THE CAROLINAS REMAIN BETWEEN AN INTENSE LOW PRESSURE SYSTEM OVER LONG ISLAND AND HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST. IN ADDITION TO TIGHT PRESSURE GRADIENT DEEP VERTICAL MIXING WILL HELP BRING STRONG WINDS ALOFT TO THE SURFACE. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-161600- /O.NEW.KILM.WI.Y.0004.070416T1300Z-070417T0000Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 242 AM EDT MON APR 16 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE AGAIN EXPECTED TODAY. STRONGEST WINDS WILL OCCUR DURING THE EARLY TO MID AFTERNOON HOURS. GUSTS DURING THIS PERIOD COULD APPROACH 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD PREPARE FOR THE STRONG GUSTY WINDS. SECURE ANY LOOSE OBJECTS AROUND THE HOUSE SUCH AS GARBAGE CANS OR OUTDOOR FURNITURE. $$
1 follow-up statement
000 WWUS72 KILM 162213 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 613 PM EDT MON APR 16 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-162315- /O.CAN.KILM.WI.Y.0004.000000T0000Z-070417T0000Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 613 PM EDT MON APR 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE WIND ADVISORY. ALTHOUGH WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA...IT WILL CONTINUE TO BE QUITE BREEZY FOR THE REMAINDER OF THIS EVENING. UNTIL THEY FURTHER DECREASE AFTER MIDNIGHT...EXPECT NORTHWEST WINDS OF AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. $$ REK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Apr 15, 8:59 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 15, 8:59 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
859 PM EDT SUN APR 15 2007
.SYNOPSIS...
STRONG WINDS WILL PERSIST THROUGH MONDAY IN THE WAKE OF A STRONG
COLD FRONT. HIGH PRESSURE WILL BUILD IN TUESDAY FOLLOWED BY A LOW
PRESSURE SYSTEM WEDNESDAY NIGHT. HIGH PRESSURE WILL FOLLOW ONCE
AGAIN...BUILDING IN THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WIDELY SCATTERED SHOWER ACTIVITY DEVELOPING CWA WIDE AS COLD CORE
OF UPPER LOW MOVES OVERHEAD. DO NOT EXPECT MUCH RAIN OUT OF THESE
AND WILL KEEP POPS AT 20 AND WORDING ISOLATED FOR THIS EVENING.
BIGGEST STORY CONTINUES TO BE THE WINDS. WILL KEEP WIND ADVISORY
UP UNTIL MIDNIGHT ALTHOUGH CURRENTLY WINDS ARE JUST BELOW
CRITERIA. THIS IS NOT ENTIRELY UNEXPECTED AND EXPECT WINDS MAY
KICK BACK UP AS GRADIENT TIGHTENS AND CAA KICKS IN AS LOW CENTER
CONTINUES TO DEEPEN.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
COOL AND DRY AIR WILL REMAIN IN PLACE ON MONDAY AS DEEPENING LOW
PRESSURE SYSTEM MOVES UP THE COAST INTO THE NORTHEAST PORTION OF
THE US. BREEZY CONDITIONS WILL PERSIST AS GRADIENT REMAINS VERY
TIGHT THROUGH MONDAY....ESPECIALLY WITH GOOD MIXING IN THE
AFTERNOON. BY MONDAY NIGHT GRADIENT SHOULD WEAKEN ENOUGH TO HELP
PRODUCE LESS MIXING AND COOLER TEMPS ACROSS THE REGION WITH TEMPS
MAKING IT INTO THE UPPER 30S IN PLACES. HIGH PRESSURE NOSES IN
FROM THE SOUTHEAST BRIEFLY ON TUESDAY HELPING TO WARM THINGS UP A
BIT. ALSO EXPECT GOOD AMOUNT OF DRY AIR WITH VERY LOW DEWPOINTS
THROUGH MID WEEK.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
LOW PRESSURE OFF THE NORTHEAST COAST WILL FINALLY PULL ON OUT TO
SEA BY EARLY WEDNESDAY. H5 CUTOFF LOW OVER THE MID ATLANTIC STATES
WILL DRIFT TO THE SOUTHEAST INTO EASTERN NORTH CAROLINA BY 18Z
THURSDAY. COOL POOL ALOFT WILL KEEP TEMPERATURES BELOW NORMAL FOR
THE MID WEEK PERIOD WITH SCATTERED SHOWERS. H5 HEIGHTS DROP TO
543-546 ACROSS EASTERN NORTH CAROLINA WITH THE 540 THICKNESS LINE
DRAPED ACROSS THE WILMINGTON AREA AT 18Z THURSDAY...MORE OF A
WINTER PATTERN THEN SPRINGTIME. H5 LOW CONTINUES TO PULL OUT TO
THE SE BEFORE MOVING E THEN NE BY FRIDAY AND NE FLOW AT THE
SURFACE DEVELOPS AND PERSIST INTO THE WEEKEND. BEST CHANCE FOR
PRECIPITATION WILL BE DURING THE MID WEEK PERIOD ASSOCIATED WITH
THIS SYSTEM. PREDOMINATELY NW FLOW ALOFT WILL PERSIST INTO THE
WEEKEND WITH A NE FLOW AT THE SURFACE THAT MAY HAVE SOME MARINE
IMPLICATIONS LATE IN THE PERIOD AND BEYOND WITH A CONSTANT NE
FETCH. FOLLOWED HPC GUIDANCE IN THE EXTENDED WITH THE GFS IN THE
MID TERM. WILL LOOK OVER THE 12Z GFS TO MAKE SOME MINOR TWEAKS IN
THE EXTENDED.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
BASED ON DOWNSTREAM OBS AND LATEST GUIDANCE...DO NOT EXPECT IFR
CONDITIONS TO DEVELOP DESPITE INCREASING CLOUD COVER. EXPECT OVC
DECK AROUND 4000 FT OR SO TO SET UP THIS AFTERNOON/EVENING. BIG
DEAL WILL BE THE STRONG GUSTY WIND...GUSTS UP TO 45 MPH HAVE BEEN
OBSERVED AND SHOULD CONTINUE UNTIL ABOUT MIDNIGHT.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
GALE WARNING REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING.
COASTAL AND BUOY OBS SHOW GALE HAS BEEN VERIFYING NICELY. DUE TO
OFFSHORE FLOW...SEAS SHOW A WIDE RANGE OF HEIGHTS...FROM AROUND 3
FT NEAR SHORE TO AROUND 14 FT FOR OUR OUTER WATERS. WINDS WILL
MAINTAIN OR EVEN INCREASE A BIT OVERNIGHT AS GRADIENT FURTHER
TIGHTENS AND CAA KICKS IN.
SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
A STRONG SCA WILL LIKELY BE IN EFFECT WHICH SHOULD CONTINUE INTO
MONDAY NIGHT BEFORE FINALLY DIMINISHING EARLY TUESDAY. A LARGER
RANGE OF SEAS WILL BE NEEDED DUE TO THE OFFSHORE TRAJECTORY IN THE
WIND FIELD.
AS LOW SLOWLY MOVES OFF THE NE ATLANTIC COAST THROUGH TUESDAY
GRADIENT WILL SLACKEN ALLOWING WINDS TO DECREASE THROUGH THE DAY ON
TUES IN AN OFF SHORE FLOW....FALLING BELOW SCA CRITERIA BY TUESDAY
EVENING. SEAS WILL REMAIN BELOW SCA BETWEEN 2 TO 4 FT TUES AND
DECREASING FURTHER THROUGH TUESDAY NIGHT.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS AFOREMENTIONED ABOVE IN THE LONG TERM DISCUSSION WITH
PERSISTENT NE FLOW TO SET UP ACROSS THE COASTAL WATERS LATE IN THE
PERIOD WILL EXPECT TO SEE THE SEA BUILD FROM LATE THURSDAY INTO
THE WEEKEND AS UPPER LEVEL CUTOFF LOW MOVES ACROSS THE NORTHERN
PORTIONS OF THE COASTAL WATERS. WINDS TO AVERAGE 15 KNOTS OR SO
THROUGHOUT THE END OF THE PERIOD WITH SEAS BUILDING TO AROUND 5
FEET. NW WINDS WILL DOMINATE THE MID WEEK PERIOD WITH WIND SPEEDS
AROUND 15 KNOTS AND SEAS RUNNING 2 FEET OR SO NEAR SHORE AND 4
FEET OFFSHORE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ017-023-024-
032>034-039-046.
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ087-096-097-
099>101.
MARINE...GALE WARNING UNTIL 8 AM EDT MONDAY FOR AMZ250-252-254-256.
&&
SYNOPSIS...40
NEAR TERM...40Hazardous weather outlook, Apr 15, 5:37 PM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 537 PM EDT SUN APR 15 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-162145- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 537 PM EDT SUN APR 15 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-162145- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 537 PM EDT SUN APR 15 2007 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REK
Nearby
Wind Advisories in South Carolina, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.